Go Back   CruiseMates Cruise Community and Forums > People > Chit - Chat for Cruisers
Register Forgot Password?

Chit - Chat for Cruisers Open Forum for non-cruise posts. Please refrain from inflammatory rhetoric that could be considered offensive. We reserve the right to edit or delete for any reason.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1 (permalink)  
Old November 8th, 2001, 10:24 AM
dgm1
Guest
 
Posts: n/a
Default Patch After Affects

Hi
Has anyone used the Patch and experienced side effects AFTER stopping use of the Patch? I leave in 3 days and decided to test try the Patch last weekend - I felt really good while I was on the Patch with the exception of dry mouth but now that I removed the Patch I feel just terrible. I have nausea & dizzy spells and my sense of equilibrium is shot. Is this what people mean when they say the side effects outweigh the positives?? What I liked about the Patch was that it did not make me sleepy and I tried both the Sea Bands & Dramamine & another brand drug on a previous cruise and they worked marginally but left me sleepy the whole cruise. If I was to return to taking the Patch would these side effects disappear for the period of the cruise - I actually feel sea sick now and I am on land! Any advice? I already posted on the Ask the Pharmacy forum but have not heard back any replies. Can anyone shed any light? Thanks
Reply With Quote
Sponsored Links
  #2 (permalink)  
Old November 8th, 2001, 11:50 AM
Vie Lee
Guest
 
Posts: n/a
Default Re: Patch After Affects

I have used the patch in the past on 7 day cruises with no side effects, used two patchs total, BUT on this last cruise which was a 10 days, I had to use a third one and after putting it on, I broke out in a very bad rash under both arms. Could not use deodorant and we were in Hawaii. Had to take several showers a day. It took the rash a week to go away after I got home. I called my doctor and he said he thought that is were the rash came from, so I guess no more long cruises for me.
Which is a real bummer as we just retired and were looking at being able to go on 10-16 day cruises. Doctor did say that when using these patchs you had to be VERY careful, can cause even worse side effects. Hopes this helps
Reply With Quote
  #3 (permalink)  
Old November 8th, 2001, 01:10 PM
Bob Bob is offline
Senior Member
Cruise Maniac
 
Join Date: Sep 2000
Posts: 230
Send a message via MSN to Bob
Default Re: Patch After Affects

My wife, who is the Sea Sick Queen, uses the patch all the time and has not experienced any side affects. Te last time she used it was in January
Reply With Quote
  #4 (permalink)  
Old November 8th, 2001, 02:18 PM
Teach
Guest
 
Posts: n/a
Default Re: Patch After Affects

My wife uses the patch all the time without side effect on 7,10 and 12 day cruises . last i2 day was in Aug. She has learned to wear them for at least a day after disenbarking to prevent dizzness.
Reply With Quote
  #5 (permalink)  
Old November 8th, 2001, 02:23 PM
Jan Jan is offline
Senior Member
First Mate
 
Join Date: Aug 2000
Posts: 283
Send a message via AIM to Jan
Default Re: Patch After Affects

We have both used the patch with no bad results, but we could be in the minority. A lot of people complain about reactions. It sure has helped us though. Last October we cruised from Boston to Bermuda and on into the Caribbean and the seas were very rough. Half the passengers were seasick and we were fit and having a great time. My husband is at the doctor right now getting a new prescription.
Reply With Quote
  #6 (permalink)  
Old November 8th, 2001, 02:38 PM
sailinglisa
Guest
 
Posts: n/a
Default Re: Patch After Affects

Some people get severe side effects from the patches, including stroke like symptoms. My best advice would be to check with your doctor and tell him what has happened.
Reply With Quote
  #7 (permalink)  
Old November 8th, 2001, 05:55 PM
Vie Lee
Guest
 
Posts: n/a
Default Re: Patch After Affects

I forgot to ask this before but I was told that if you were in an inside cabin you were less likely to get sea sick, I think I read that on another board somewhere.
Do any of you know anything about that?
Reply With Quote
  #8 (permalink)  
Old November 8th, 2001, 08:43 PM
rebeljohn
Guest
 
Posts: n/a
Default Re: Patch After Affects

I am very prone to sea sickness, and wore the patch in the past. I had no after effects, but I did experience dry mouth, dizzziness, and dilated pupils, but I didn't get sick. ......John
Reply With Quote
  #9 (permalink)  
Old November 9th, 2001, 10:54 AM
PEB PEB is offline
Senior Member
Captain
 
Join Date: Sep 2000
Location: I live in Duluth Minnesota
Posts: 644
Default Re: Patch After Affects

I have used the patch and did have bad side effects. I also know of someone who passed out from the patch on our last cruise. The patch can raise your blood preassure. It can also effect your vision and cause dizziness. Try the patch before leaving to see if it has an effect or you can cut the patch in half and try that. If you do feel some effect from it take it off immediately it gets in the blood stream and can take a little time to get out of the system.
Reply With Quote
  #10 (permalink)  
Old November 9th, 2001, 12:32 PM
jp garnier
Guest
 
Posts: n/a
Default Re: Patch After Affects

Scopolamine, the active ingredient in the patch can cause very serious side effects, including psychotic type episodes. I know of one onboard physician who considered it so dangerous that he posted a skull and crossed bone over a picture of the patch in his office. Even after a multitude of cruises I can be very seasick but have found Bonine to work very well for me and without any significant, and certainly no dangerous, side effects. The doctor I refer to removed a patch from an elderly lady who virtually destroyd her stateroom in the night and then porceeded to meander all over the ship, and he then immediately went to the sink to scrub for fear that the product might penetrate. JP
Reply With Quote
Reply

Bookmarks

Tags
affect, affects, arm, band, cruise, cruises, cut, effects, equilibrium, half, patch, post, seasick, side, works

Similar Threads
Thread Thread Starter Forum Replies Last Post
Fog affects 3 Carnival ships jleq Carnival Cruise Lines 3 December 19th, 2009 08:12 PM
seaband vs patch cruise4fun Chit - Chat for Cruisers 12 April 29th, 2004 06:13 PM
THE PATCH Diane Health at Sea 0 December 31st, 2001 09:03 PM
Patch Placement dgm1 Celebrity 8 November 5th, 2001 01:17 PM
the Patch - can it go anywhere? dgm1 Health at Sea 2 November 5th, 2001 07:27 AM


Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


 

All times are GMT -4. The time now is 03:25 PM.
design by: Themes by Design

Powered by vBulletin® Version 3.8.7 Beta 1
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Friendly URLs by vBSEO 3.6.1